Discussion Board › Forums › New Developments › Jeff’s Update
- This topic has 22 replies, 19 voices, and was last updated 14 years, 7 months ago by carol58.
November 5, 2008 at 3:20 am #23749carol58Spectator
NO strange pity looks for us, right Jeff? Have you had the “quantity versus quality” speech yet when you think they’re giving up? Just when the doctors want to give up, you and Charlie (and many others on this board) jump up and surprise them. Let us all be encircled in Christ’s love.
CarolNovember 5, 2008 at 1:25 am #23748
Thanks again Guys, My medically team has been giving me the strange pity look just lately, but I have a surprize for them. Each day is new and it is filled with the Lords Love. There is plenty of faith, trust and hope! to go around for all!
JeffNovember 4, 2008 at 3:20 pm #23747evan14Member
I want to take this opportunity to thank you for all your words of knowledge, humor and kindness shown to so many of us here on the board. Dawn and I will pray for success in your continued treatment.
“The King will reply, `I tell you the truth, whatever you did for one of the least of these brothers of mine, you did for me.’ (Matthew 25:40)
God bless you Jeff
RichardOctober 31, 2008 at 3:24 pm #23746dldctMember
Hi, I would have responded sooner but I haven’t been on the site in a few days. Hoping that Tarceva works for you. My mom was on Tarceva for three months along with Gemzar. Not sure what caused what side effects but here is what she experienced:
-Rash – which was really not a big deal. Mostly on her chin and nose. I found it hard to really see unless I was close to her.
-Dryness – she didn’t lose her hair but it became pretty brittle and would break off. Plus her fingers would split at the ends (like paper cuts). She just made sure to put on lotion and wear gloves to wash the dishes etc.
-Cold – she felt colder than normal. She lives in SC and it would be 90 and she would have a sweater on.
-Breathing problems – this was the worst and right now her doctors are still debating if this was due to the Tarceva or not. She did have to be admitted to the ICU and on oxygen etc for a week. It is a side effect in a very small percentage of people (1 to 5%) but something to keep an eye on. If you have any problems it would be good to get an x-ray to make sure that the lungs are ok. She didn’t have fluid but more like IDL.
She never had a problem with her cell counts, liver function etc. In fact, about two months in the doctor told her, her red cell count was that of a heathly man. She had also lost about 20 pounds before she went on the drugs but that changed and she put back on about 10 pounds. The best part was she had her scan last month and it showed that all the small spots were no longer showing up and that her tumor on her liver was down from 8cm to 2cm. Overall, they said her scan show 70% improvement. I hope that you have really great results with this. I always tell my mom about you and it gives her such hope and inspiration.
DawnOctober 31, 2008 at 12:06 pm #23745iris-aMember
Peter and I wish you all the best and hope you can keep your spirits up. You are a huge inspiration to us and we will be thinking of you.
Iris.October 28, 2008 at 1:36 am #23744
Hi Charlene, Thanks for the the Love . I’ll take all I can get. It’s been a while since the passing of your Dad. How have you been doing ? I’m sure you miss him so much. It’s so hard to let go of the ones we love, especially your Daddy’s and Mommy’s.
God Bless Ya!
Jeff G.October 27, 2008 at 11:06 pm #23743celoiSpectator
We LOVE you Jeff and your WIFE~
Hang in there!!!
Daughter of David Cook
(celoi)October 27, 2008 at 6:54 pm #23742
Thanks to you all for the encouragement. Called this AM to ask why I have not recieved my appointment. Could not not believe it, well yes I can. The age of computers , the doctor said he was going to put in the order. His fingers never made it to the computer Ha!. OOps just a minute, Wow! Got my appointment fist thing in the morning. Now the ball is rolling. You got to stay on top of things I’m telling ya! Thanks again and have a beautiful day as possible.
P.S. Carol, Did further checking in to Tarceva and it is not suppose to really mess with your blood counts ; platelets, RBCs, WBCs; just have to be ready for the mild to severe face rash. Also I ‘ve double checked on signs of severe side effects, that would cause discontinue. Doc said I can press on with all else even while taking. Cheerrios!October 27, 2008 at 5:44 pm #23741glightfootMember
I’m thinking about you. Please give your lovely wife a hug from me.
GOctober 27, 2008 at 6:28 am #23740jeanMember
Just to let you know you’re in my thoughts and prayers. Take very good care of yourself!
“Hope is the foundation on which we build our wellness. It is our most vital emotion.”
“My continued existence sprang from hope put into action.”
(From “There’s No Place Like Hope” by Vickie Girard)
JeanOctober 27, 2008 at 3:45 am #23739suzannegmMember
You have the same initials as my brother. My thoughts and prayers are with you. I know you’ll be tough.October 25, 2008 at 4:54 am #23738jmoneypennyMember
You really are an inspiration – I wish everyone had your spirit! Rest up and get better – we need you !
Joyce MOctober 24, 2008 at 8:32 pm #23737sherrigMember
I am so sorry to hear what you are going through and I know the Tarceva is going to do the trick. You are an inspiration to everyone and I know that God is going to take really good care of you. Keep in touch. Our prayers are with you during this time.
SherrigOctober 24, 2008 at 7:09 pm #23736carol58Spectator
Jeff, I hope things go well with the Tarceva. That might be something down the road for Charlie too. You have really been through it. I don’t know what the jerking is – wonder if a neurologist would be of any help?? You and Val keep holding on and sharing your love. That’s what keeps me and Charlie going! Get some rest – no more Lowe’s trips and home projects – just for a little while, okay?
Lots of love,
CarolOctober 24, 2008 at 6:19 pm #23735daddysgirl-2Member
Thinking of you, Jeff and family. Sending up prayers and sending you cyberhugs. Jolene
- The forum ‘New Developments’ is closed to new topics and replies.